Alert archive / Michigan / Winter Storm Watches in 2021

Winter Storm Watch 2, NWS Marquette, MI

December 9, 20219 counties in Michigan

NWS Marquette, MI issued this winter storm watch at Dec 9, 2021, 4:26 AM EST for 9 counties in Michigan. It took effect at Dec 10, 2021, 7:00 PM EST. It was in force for .

The area

The counties it named.

The facts

Issued
Dec 9, 2021, 4:26 AM EST (09:26 UTC)
In effect from
Dec 10, 2021, 7:00 PM EST
Expired
Dec 9, 2021, 3:37 PM EST
In force
Issued by
NWS Marquette, MI

Counties Alger County, MI, Baraga County, MI, Delta County, MI, Dickinson County, MI, Iron County, MI, Luce County, MI, Marquette County, MI, Menominee County, MI, Schoolcraft County, MI

The radar

The Marquette radar (KMQT), 45 km from the middle of the area, began a volume at 09:26 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Green Bay/Straub, WI (KGRB), launched 00:00Z, 9.4 hours before the alert went out and 203 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Green Bay/Straub, WI at 00:00Z on 2021-12-09Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Green Bay/Straub, WI at 00:00Z on 2021-12-09The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -21 square meters per square second.1939587897117136Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1234 m above ground
0-6 km bulk shear
75 kt
0-1 km storm-relative helicity
-21 m²/s²
0-3 km storm-relative helicity
82 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

101 
WWUS43 KMQT 090926
WSWMQT

URGENT - WINTER WEATHER MESSAGE
National Weather Service Marquette MI
426 AM EST Thu Dec 9 2021

MIZ002-092130-
/O.EXA.KMQT.WW.Y.0024.211209T1400Z-211210T0000Z/
Ontonagon-
Including the city of Ontonagon
426 AM EST Thu Dec 9 2021

...WINTER WEATHER ADVISORY IN EFFECT FROM 9 AM THIS MORNING TO
7 PM EST THIS EVENING...

* WHAT...Snow expected. Total snow accumulations of 2 to 4 inches.
  Winds gusting as high as 30 mph.

* WHERE...Ontonagon County.

* WHEN...From 9 AM this morning to 7 PM EST this evening.

* IMPACTS...Wet, slushy snow accumulation on roads will make for 
  especially slippery road conditions. The hazardous conditions 
  will impact the evening commute.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Slow down and use caution while traveling. 

&&

$$

MIZ001-003-092130-
/O.CON.KMQT.WW.Y.0024.211209T1400Z-211210T0000Z/
Keweenaw-Northern Houghton-
Including the cities of Copper Harbor, Houghton, and Hancock
426 AM EST Thu Dec 9 2021

...WINTER WEATHER ADVISORY REMAINS IN EFFECT FROM 9 AM THIS
MORNING TO 7 PM EST THIS EVENING...

* WHAT...Snow expected. Total snow accumulations of 3 to 6 inches
  with isolated amounts up to 7 inches possible. The greatest snow
  accumulations will occur north of Calumet. Winds gusting as 
  high as 35 mph.

* WHERE...Northern Houghton and Keweenaw Counties.

* WHEN...From 9 AM this morning to 7 PM EST this evening.

* IMPACTS...Wet, slushy snow accumulation on roads will make for 
  especially slippery road conditions. The hazardous conditions 
  will impact the evening commute.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Slow down and use caution while traveling. 

&&

$$

MIZ004-005-010>013-092130-
/O.NEW.KMQT.WS.A.0002.211211T0000Z-211211T1500Z/
Baraga-Marquette-Iron-Dickinson-Menominee-Delta-
Including the cities of L'Anse, Gwinn, Marquette, Iron River, 
Iron Mountain, Menominee, Escanaba, and Gladstone
426 AM EST Thu Dec 9 2021 /326 AM CST Thu Dec 9 2021/

...WINTER STORM WATCH IN EFFECT FROM FRIDAY EVENING THROUGH
SATURDAY MORNING...

* WHAT...Heavy, wet snow possible. Total snow accumulations in
  excess of 6 inches possible. Winds could gust as high as 35 mph
  Saturday morning.

* WHERE...Portions of central Upper Michigan.

* WHEN...From Friday evening through Saturday morning.

* IMPACTS...Travel could be very difficult.

* ADDITIONAL DETAILS...Snowfall will be wet and dense. Snowfall
  rates may exceed 1 inch per hour at times. Patchy blowing snow 
  will be possible Saturday.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Monitor the latest forecasts for updates on this situation. 

&&

$$

MIZ006-007-014-085-092130-
/O.NEW.KMQT.WS.A.0002.211211T0000Z-211211T1800Z/
Alger-Luce-Southern Schoolcraft-Northern Schoolcraft-
Including the cities of Grand Marais, Munising, Newberry, 
Manistique, and Seney
426 AM EST Thu Dec 9 2021

...WINTER STORM WATCH IN EFFECT FROM FRIDAY EVENING THROUGH
SATURDAY AFTERNOON...

* WHAT...Heavy, wet snow possible. Total snow accumulations in
  excess of 6 inches possible. Winds could gust as high as 40 mph
  Saturday.

* WHERE...Alger, Luce, Southern Schoolcraft and Northern 
  Schoolcraft Counties.

* WHEN...From Friday evening through Saturday afternoon.

* IMPACTS...Travel could be very difficult. Patchy blowing snow 
  could significantly reduce visibility.

* ADDITIONAL DETAILS...Snowfall will be wet and dense. Snowfall
  rates may exceed 1 inch per hour at times. Patchy blowing snow 
  will be possible Saturday.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Monitor the latest forecasts for updates on this situation. 

&&

$$

TAP/ROLFSON
2 follow-up statements
024 
WWUS43 KMQT 091808
WSWMQT

URGENT - WINTER WEATHER MESSAGE
National Weather Service Marquette MI
108 PM EST Thu Dec 9 2021

MIZ013-100430-
/O.EXA.KMQT.WW.Y.0024.000000T0000Z-211210T0000Z/
/O.CON.KMQT.WS.A.0002.211211T0000Z-211211T1500Z/
Delta-
Including the cities of Escanaba and Gladstone
108 PM EST Thu Dec 9 2021

...WINTER WEATHER ADVISORY IN EFFECT UNTIL 7 PM EST THIS
EVENING...
...WINTER STORM WATCH REMAINS IN EFFECT FROM FRIDAY EVENING
THROUGH SATURDAY MORNING...

* WHAT...For the Winter Weather Advisory, snow. Additional snow
  accumulations 2 to 3 inches. For the Winter Storm Watch, heavy 
  snow possible. Total snow accumulations of 6 to 9 inches 
  possible. Winds could gust as high as 35 mph.

* WHERE...Delta County.

* WHEN...For the Winter Weather Advisory, until 7 PM EST this 
  evening. For the Winter Storm Watch, from Friday evening 
  through Saturday morning.

* IMPACTS...Wet, slushy snow accumulation on roads will make for
  especially slippery road conditions this afternoon. The 
  hazardous conditions will impact the evening commute.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Slow down and use caution while traveling. 

Monitor the latest forecasts for updates on this situation. 

&&

$$

MIZ014-100430-
/O.EXA.KMQT.WW.Y.0024.000000T0000Z-211210T0000Z/
/O.CON.KMQT.WS.A.0002.211211T0000Z-211211T1800Z/
Southern Schoolcraft-
Including the city of Manistique
108 PM EST Thu Dec 9 2021

...WINTER WEATHER ADVISORY IN EFFECT UNTIL 7 PM EST THIS
EVENING...
...WINTER STORM WATCH REMAINS IN EFFECT FROM FRIDAY EVENING
THROUGH SATURDAY AFTERNOON...

* WHAT...For the Winter Weather Advisory, snow. Additional snow
  accumulations of 2 to 3 inches. For the Winter Storm Watch, 
  heavy snow possible. Total snow accumulations of 7 to 10 inches 
  possible. Winds could gust as high as 35 mph.

* WHERE...Southern Schoolcraft County.

* WHEN...For the Winter Weather Advisory, until 7 PM EST this 
  evening. For the Winter Storm Watch, from Friday evening 
  through Saturday afternoon.

* IMPACTS...Wet, slushy snow accumulation on roads will make for
  especially slippery road conditions this afternoon. The
  hazardous conditions will impact the evening commute.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Slow down and use caution while traveling. 

Monitor the latest forecasts for updates on this situation. 

&&

$$

MIZ001>003-100000-
/O.CON.KMQT.WW.Y.0024.000000T0000Z-211210T0000Z/
Keweenaw-Ontonagon-Northern Houghton-
Including the cities of Copper Harbor, Ontonagon, Houghton, 
and Hancock
108 PM EST Thu Dec 9 2021

...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 7 PM EST THIS
EVENING...

* WHAT...Snow. Additional snow accumulations of 2 to 3 inches. 
  Winds gusting as high as 35 mph.

* WHERE...Ontonagon, Northern Houghton and Keweenaw Counties.

* WHEN...Until 7 PM EST this evening.

* IMPACTS...Plan on slippery road conditions. The hazardous 
  conditions could impact the evening commute.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Slow down and use caution while traveling. 

&&

$$

MIZ004-005-010>012-100430-
/O.CON.KMQT.WS.A.0002.211211T0000Z-211211T1500Z/
Baraga-Marquette-Iron-Dickinson-Menominee-
Including the cities of L'Anse, Gwinn, Marquette, Iron River, 
Iron Mountain, and Menominee
108 PM EST Thu Dec 9 2021 /1208 PM CST Thu Dec 9 2021/

...WINTER STORM WATCH REMAINS IN EFFECT FROM FRIDAY EVENING
THROUGH SATURDAY MORNING...

* WHAT...Heavy snow possible. Total snow accumulations of 6 to 9 
  inches possible. Winds could gust as high as 35 mph.

* WHERE...Baraga, Marquette, Menominee, Dickinson and Iron 
  Counties.

* WHEN...From Friday evening through Saturday morning.

* IMPACTS...Travel could be very difficult.

* ADDITIONAL DETAILS...Snowfall will be wet and dense. Snowfall
  rates may exceed 1 inch per hour at times. Patchy blowing snow 
  will be possible Saturday.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Monitor the latest forecasts for updates on this situation. 

&&

$$

MIZ006-007-085-100430-
/O.CON.KMQT.WS.A.0002.211211T0000Z-211211T1800Z/
Alger-Luce-Northern Schoolcraft-
Including the cities of Grand Marais, Munising, Newberry, 
and Seney
108 PM EST Thu Dec 9 2021

...WINTER STORM WATCH REMAINS IN EFFECT FROM FRIDAY EVENING
THROUGH SATURDAY AFTERNOON...

* WHAT...Heavy snow possible. Total snow accumulations of 8 to 
  11 inches possible. Winds could gust as high as 40 mph.

* WHERE...Alger, Luce and Northern Schoolcraft Counties.

* WHEN...From Friday evening through Saturday afternoon.

* IMPACTS...Travel could be very difficult. Patchy blowing snow 
  could significantly reduce visibility.

* ADDITIONAL DETAILS...Snowfall will be wet and dense. Snowfall
  rates may exceed 1 inch per hour at times. Patchy blowing snow
  will be possible Saturday.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Monitor the latest forecasts for updates on this situation. 

&&

$$

Voss
166 
WWUS43 KMQT 092037
WSWMQT

URGENT - WINTER WEATHER MESSAGE
National Weather Service Marquette MI
337 PM EST Thu Dec 9 2021

MIZ013-101100-
/O.UPG.KMQT.WS.A.0002.211211T0000Z-211211T1500Z/
/O.NEW.KMQT.WS.W.0004.211211T0000Z-211211T2100Z/
/O.CON.KMQT.WW.Y.0024.000000T0000Z-211210T0000Z/
Delta-
Including the cities of Escanaba and Gladstone
337 PM EST Thu Dec 9 2021

...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 7 PM EST THIS
EVENING...
...WINTER STORM WARNING IN EFFECT FROM 7 PM FRIDAY TO 4 PM EST
SATURDAY...

* WHAT...For today's Winter Weather Advisory, snow. Additional
  snow accumulations of up to two inches. For the Winter Storm
  Warning Friday night into Saturday, heavy snow expected. Total
  snow accumulations of 8 to 11 inches. Winds gusting as high as 
  35 mph.
 
* WHERE...Delta County.

* WHEN...For the Winter Weather Advisory, until 7 PM EST this
  evening. For the Winter Storm Warning, from 7 PM Friday to 4 PM
  EST Saturday. 

* IMPACTS...Today, the hazardous conditions could impact the
  evening commute. Friday night into Saturday, travel could be 
  very difficult to impossible. 

* ADDITIONAL DETAILS...The combination of heavy, wet snow and
  strong winds Friday night and Saturday will make travel dangerous
  at times. Additionally, power outages will be possible.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If you must travel, keep an extra flashlight, food, and water in
your vehicle in case of an emergency. 

Slow down and use caution while traveling. 

&&

$$

MIZ014-101100-
/O.UPG.KMQT.WS.A.0002.211211T0000Z-211211T1800Z/
/O.NEW.KMQT.WS.W.0004.211211T0000Z-211211T2100Z/
/O.CON.KMQT.WW.Y.0024.000000T0000Z-211210T0000Z/
Southern Schoolcraft-
Including the city of Manistique
337 PM EST Thu Dec 9 2021

...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 7 PM EST THIS
EVENING...
...WINTER STORM WARNING IN EFFECT FROM 7 PM FRIDAY TO 4 PM EST
SATURDAY...

* WHAT...For today's Winter Weather Advisory, snow. Additional
  snow accumulations of up to two inches. For the Winter Storm
  Warning Friday night and Saturday, heavy snow expected. Total 
  snow accumulations of 7 to 10 inches. Winds gusting as high as 
  35 mph. 

* WHERE...Southern Schoolcraft County.

* WHEN...For the Winter Weather Advisory, until 7 PM EST this
  evening. For the Winter Storm Warning, from 7 PM Friday to 4 PM
  EST Saturday. 

* IMPACTS...Today, hazardous conditions could impact the evening 
  commute. Friday night into Saturday, travel could be 
  very difficult to impossible.

* ADDITIONAL DETAILS...The combination of heavy, wet snow and
  strong winds Friday night and Saturday will make travel dangerous
  at times. Additionally, power outages will be possible.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If you must travel, keep an extra flashlight, food, and water in
your vehicle in case of an emergency. 

Slow down and use caution while traveling. 

&&

$$

MIZ002-101100-
/O.NEW.KMQT.WS.W.0004.211211T0000Z-211211T1500Z/
/O.CON.KMQT.WW.Y.0024.000000T0000Z-211210T0000Z/
Ontonagon-
Including the city of Ontonagon
337 PM EST Thu Dec 9 2021

...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 7 PM EST THIS
EVENING...
...WINTER STORM WARNING IN EFFECT FROM 7 PM FRIDAY TO 10 AM EST
SATURDAY...

* WHAT...For today's Winter Weather Advisory, snow. Additional
  snow accumulations of up to two inches. For the Winter Storm
  Warning Friday night into early Saturday, heavy snow expected.
  Total snow accumulations of 4 to 8 inches. 
 
* WHERE...Ontonagon County. Highest accumulations are expected in
  the Bruce Crossing area, with less northward toward the 
  lakeshore.

* WHEN...For the Winter Weather Advisory, until 7 PM EST this
  evening. For the Winter Storm Warning, from 7 PM Friday to 10 
  AM EST Saturday. 

* IMPACTS...Plan on slippery road conditions. The hazardous 
  conditions could impact the morning or evening commute.

* ADDITIONAL DETAILS...The combination of heavy, wet snow and
  strong winds Friday night into Saturday will make travel dangerous
  at times. Additionally, power outages will be possible.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If you must travel, keep an extra flashlight, food, and water in
your vehicle in case of an emergency. 

Slow down and use caution while traveling. 

&&

$$

MIZ004-005-010>012-101100-
/O.UPG.KMQT.WS.A.0002.211211T0000Z-211211T1500Z/
/O.NEW.KMQT.WS.W.0004.211211T0000Z-211211T1800Z/
Baraga-Marquette-Iron-Dickinson-Menominee-
Including the cities of L'Anse, Gwinn, Marquette, Iron River, 
Iron Mountain, and Menominee
337 PM EST Thu Dec 9 2021 /237 PM CST Thu Dec 9 2021/

...WINTER STORM WARNING IN EFFECT FROM 7 PM EST /6 PM CST/ FRIDAY
TO 1 PM EST /NOON CST/ SATURDAY...

* WHAT...Heavy snow expected. Total snow accumulations of 7 to 13
  inches. Higher snow amounts will be possible across parts of
  Marquette County, including along US 41 and along Highway 553.

* WHERE...Baraga, Marquette, Iron, Dickinson and Menominee 
  Counties.

* WHEN...From 7 PM EST /6 PM CST/ Friday to 1 PM EST /noon CST/ 
  Saturday.

* IMPACTS...Travel could be very difficult to impossible.

* ADDITIONAL DETAILS...The combination of heavy, wet snow and
  strong winds Friday night and Saturday will make travel dangerous
  at times. Additionally, power outages will be possible.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If you must travel, keep an extra flashlight, food, and water in
your vehicle in case of an emergency. 

&&

$$

MIZ006-007-085-101100-
/O.UPG.KMQT.WS.A.0002.211211T0000Z-211211T1800Z/
/O.NEW.KMQT.WS.W.0004.211211T0000Z-211211T2100Z/
Alger-Luce-Northern Schoolcraft-
Including the cities of Grand Marais, Munising, Newberry, 
and Seney
337 PM EST Thu Dec 9 2021

...WINTER STORM WARNING IN EFFECT FROM 7 PM FRIDAY TO 4 PM EST
SATURDAY...

* WHAT...Heavy snow expected. Total snow accumulations of 8 to 
  13 inches. Winds gusting as high as 40 mph.

* WHERE...Alger, Luce and Northern Schoolcraft Counties.

* WHEN...From 7 PM Friday to 4 PM EST Saturday.

* IMPACTS...Travel could be very difficult to impossible. Patchy 
  blowing snow could significantly reduce visibility.

* ADDITIONAL DETAILS...The combination of heavy, wet snow and
  strong winds Friday night and Saturday will make travel dangerous
  at times. Additionally, power outages will be possible.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If you must travel, keep an extra flashlight, food, and water in
your vehicle in case of an emergency. 

&&

$$

MIZ009-084-101100-
/O.NEW.KMQT.WS.W.0004.211211T0000Z-211211T1500Z/
Gogebic-Southern Houghton-
Including the cities of Ironwood, Kenton, and Sidnaw
337 PM EST Thu Dec 9 2021 /237 PM CST Thu Dec 9 2021/

...WINTER STORM WARNING IN EFFECT FROM 7 PM EST /6 PM CST/ FRIDAY
TO 10 AM EST /9 AM CST/ SATURDAY...

* WHAT...Heavy snow expected. Total snow accumulations of 4 to 8
  inches. 

* WHERE...Gogebic and Southern Houghton Counties. In Gogebic
  County, heaviest snow accumulations are expected across the
  eastern half of the county, with less across the west half.

* WHEN...From 7 PM EST /6 PM CST/ Friday to 10 AM EST /9 AM CST/ 
  Saturday.

* IMPACTS...Travel could be very difficult.

* ADDITIONAL DETAILS...The combination of heavy, wet snow and
  strong winds Friday night into Saturday will make travel 
  dangerous at times. Additionally, power outages will be 
  possible.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If you must travel, keep an extra flashlight, food, and water in
your vehicle in case of an emergency. 

&&

$$

MIZ001-003-101100-
/O.NEW.KMQT.WW.Y.0025.211211T0200Z-211211T1500Z/
/O.CON.KMQT.WW.Y.0024.000000T0000Z-211210T0000Z/
Keweenaw-Northern Houghton-
Including the cities of Copper Harbor, Houghton, and Hancock
337 PM EST Thu Dec 9 2021

...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 7 PM EST THIS
EVENING...
...WINTER WEATHER ADVISORY IN EFFECT FROM 9 PM FRIDAY TO 10 AM
EST SATURDAY...

* WHAT...For the first Winter Weather Advisory, snow. Additional
  snow accumulations of 1 to 3 inches. Winds gusting as high as 35
  mph. For the second Winter Weather Advisory, snow expected.
  Total snow accumulations of up to 4 inches, with localized
  higher amounts being possible.

* WHERE...Keweenaw and Northern Houghton Counties.

* WHEN...For the first Winter Weather Advisory, until 7 PM EST 
  this evening. For the second Winter Weather Advisory, from 9 
  PM Friday to 10 AM EST Saturday.

* IMPACTS...Plan on slippery road conditions. The hazardous
  conditions could impact the morning or evening commute.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Slow down and use caution while traveling. 

&&

$$

jp

What forecasters said that day

The local office's own words before this winter storm watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Marquette, MI wrote its last area forecast discussion before this winter storm watch went out at Dec 8, 11:55 PM EST, 4 hours 31 minutes earlier.

Area forecast discussion, Dec 8, 11:55 PM EST, 4 hours 31 minutes before
Area Forecast Discussion
National Weather Service Marquette MI
1155 PM EST Wed Dec 8 2021

.SHORT TERM...(This evening through Thursday)
Issued at 322 PM EST WED DEC 8 2021

GOES imagery has observed ongoing lake effect snow shower activity
across the Keweenaw and immediate lakeshores near Ontonagon through
the day today. Activity has waned a little in the west, with less
activity reaching inland into Baraga County. Webcams across the
Copper Country paint a picture of mostly light snow accumulations so
far. There's a similar story in the east. Early morning meso-low
like feature came on shore near Grand Marais followed by another
more intense band near Munising a few hours later. Winds over the
lake are starting to become westerly, so its no surprise activity in
the east has started to wane. Upstream over Lake Superior, shower
activity seems mainly confined to small convergence pockets
associated with the land breeze off the Highlands and further out
near Stannard Rock. Outside of these areas, dry air has allowed for
ample sunshine. After another chilly morning early on, we've warmed
up into the teens and low 20s across the region.

Lake effect will continue its downward trend this evening as winds
shift to southerly. Any lingering shower activity at that point
should shift northward. WAA/isentropic assent will make overnight
lows a little tricky. Much of how cold it will get will hinge on how
quickly the cloud cover builds in. I went on the lower side of
guidance give model under performance the past few nights and the
antecedent dry air over the region. Expecting overnight temps to fall
quickly tonight back into the teens by the lakeshores and single
digits elsewhere.

A couple unphased shortwaves will push toward the region late
tonight across it tomorrow. Ahead of this, a southerly LLJ will move
across the region. Expecting tomorrow to be a breezy day as this is
expected to be accompanied by pressure falls upwards of 8mb per 6
hours. Downslope prone areas near Lake Superior are likely to get
close to 30 mph wind gusts. As the shortwaves approach,
WAA/isentropically forced snow showers will spread over the area.
There could be some lake enhancement with some upslope influence
across Keweenaw County and northern Houghton and opted to issue a
Winter Weather Advisory there. 3 to 6 inches of wetter snow is
expected there, with the higher amounts more likely in Keweenaw
County. There could also be some off the Bay of Green Bay/Lake
Michigan into Schoolcraft/Delta which could get close to advisory
levels, but I'm less confident on that. Decided to punt and let the
midnight team take a 2nd look for those. Elsewhere, generally 1 to 2
inches of wetter snow is expected, with isolated higher amounts
being possible along the Keweenaw Spine - mainly north of Houghton -
and in the Michigamme Highlands. Depending on precip rates, some
roads during the evening commute could be sloppy and more difficult
to drive.

.LONG TERM...(Thursday night through Wednesday)
Issued at 437 PM EST WED DEC 8 2021

The shortwave and the associated occluded front bringing widespread
snow to the area on Thursday will exit east of the region by the
overnight hours Thu night. Some lingering light snow is expected
across the Keweenaw and east half counties in the evening, but
otherwise dry conditions are expected. Min temps will range from the
teens over the western interior to the lower to mid 20s elsewhere
under mostly cloudy skies.

The main focus in the extended remains on the storm which is
expected to develop in the lee of the CO Rockies Thu night and track
ne into the Great Lakes region Fri night. While there are model
differences in the storm's predicted timing/track, the model
consensus suggests it tracking across northern Lower Mi/Straits of
Mackinac sometime late Fri night into Saturday. This track would be
very favorable for a heavy snow potential into central and eastern
Upper Mi as those areas would be placed in the comma
head/deformation pcpn shield of the strengthening sfc low. Also,
there would likely be lake enhancement off Lake Superior into north
central counties with 850 mb temps around -8C and a northerly wind
component on the backside of the low to boost total snow
accumulation. The strong storm could also be impactful with
potential n-nw gales, maybe even high-end gales over the east and
lakeshore flooding concerns for the east half shoreline of the cwa.
No headline has been issued yet, but a winter storm watch may be
need to be issued for this system on Thursday if the models runs
continue to show the favorable track near the Straits of Mackinac.

Beyond the late week Colorado Low storm system, models are signaling
for warmer and drier conditions into the Upper Great Lakes for next
week with a WAA regime setting up ahead of broad ridging building in
from the Plains. Temps look like they will be trending well above
normal for the first half of next week.
&&

.AVIATION...(For the 06Z TAFS through 06Z Thursday night)
Issued at 1143 PM EST WED DEC 8 2021

Snow has already grazed past KIWD with it looking increasingly
likely to at least be in the vicinity at the start of this TAF
period. Forecast remains on track for timing, with refinement
needed in the next TAF issuance for impacts, but confidence is
increasing on a period of moderate snow during the day Thursday. A
brief burst of heavy snow, or at least LIFR conditions either from
cigs and/or visbys, cannot be ruled out, especially at KCMX.
Latest guidance doesn't bring LLWS potential any further east, so
have negated mention at KSAW for this issuance, but again,
aviation interests should be aware of it occurring at least in the
western half of Upper Michigan around dawn into the daylight
hours.

&&

.MARINE...(For the 4 PM Lake Superior forecast issuance)
Issued at 322 PM EST WED DEC 8 2021

Westerly wind gusts of 20-25kt gradually diminish tonight to near or
below 20 kt. Winds below 20kt are expected across the western half
on Wednesday with a few gusts between 20-25 knots possible across
the east half. After a period of light winds Wed evening under a
passing high pres ridge, winds will increase again Thu as a low pres
trof approaches. S gales to 35kt will be possible Thu across the e
half of Lake Superior. A weak high pres ridge reaches Lake Superior
on Fri, providing a period of light winds under 15kt. Low pres will
then track ne, passing across northern Lower MI Sat morning.
Northerly winds up to 30kt are currently expected as it passes by to
the se on Sat. If the low is stronger, gales will be possible.
&&

.MQT WATCHES/WARNINGS/ADVISORIES...
Upper Michigan...
  Winter Weather Advisory from 9 AM to 7 PM EST Thursday for
     MIZ001-003.

Lake Superior...
  Gale Warning from 9 AM to 7 PM EST Thursday for LSZ244-245-
     249>251-266-267.

Lake Michigan...
None.
&&

SHORT TERM...JP
LONG TERM...Voss
AVIATION...lg
MARINE...JP
Hazardous weather outlook, Dec 8, 3:57 PM EST, 12 hours 29 minutes before
Hazardous Weather Outlook
National Weather Service Marquette MI
357 PM EST Wed Dec 8 2021

MIZ002-004>007-009>014-084-085-092100-
Ontonagon-Baraga-Marquette-Alger-Luce-Gogebic-Iron-Dickinson-
Menominee-Delta-Southern Schoolcraft-Southern Houghton-
Northern Schoolcraft-
357 PM EST Wed Dec 8 2021 /257 PM CST Wed Dec 8 2021/

This Hazardous Weather Outlook is for portions of western Upper
Michigan and central Upper Michigan.

.DAY ONE...Tonight

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday

Wet snow accumulation of 1 to 2 inches could result in slippery
travel on Thursday.

Waves of 5 to 7 feet along the northern Bay of Green Bay and Lake
Michigan shorelines Thursday could lead to minor beach erosion
and lakeshore flooding.

Moderate to heavy snow is possible over central and eastern
portions of Upper Michigan Friday night into Saturday morning.

.SPOTTER INFORMATION STATEMENT...

The need for weather spotter reports is not anticipated at this
time.

MIZ001-003-092100-
Keweenaw-Northern Houghton-
357 PM EST Wed Dec 8 2021

This Hazardous Weather Outlook is for portions of western Upper
Michigan.

.DAY ONE...Tonight

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday

Moderate wet snowfall and patchy blowing snow is expected
Thursday. See the latest Winter Weather Message for further
details.

.SPOTTER INFORMATION STATEMENT...

Weather spotters are encouraged to submit any reports to the
National Weather Service in Marquette. The public may also submit
reports on our webpage, Facebook page, or on Twitter using #906wx.

LSZ162-240>251-263>267-092100-
Lake Superior west of a line from Saxon Harbor WI to Grand
Portage MN beyond 5NM-Saxon Harbor WI to Black River MI-
Black River to Ontonagon MI-
Ontonagon to Upper Entrance of Portage Canal MI-
Upper Entrance of Portage Canal to Eagle River MI-
Eagle River to Manitou Island MI-
Manitou Island to Point Isabelle MI-
Point Isabelle to Lower Entrance of Portage Canal MI-
Lower Entrance of Portage Canal To Huron Islands MI Including
Keweenaw and Huron Bays-Huron Islands to Marquette MI-
Marquette to Munising MI-Munising to Grand Marais MI-
Grand Marais to Whitefish Point MI-
Lake Superior from Saxon Harbor WI to Upper Entrance to Portage
Canal MI 5NM off shore to the US/Canadian border including Isle
Royale National Park-
Lake Superior from Upper Entrance to Portage Canal to Manitou
Island MI 5NM off shore to the US/Canadian Border-
Lake Superior West of Line from Manitou Island to Marquette MI
Beyond 5NM from shore-
Lake Superior East of a line from Manitou Island to Marquette MI
and West of a line from Grand Marais MI to the US/Canadian Border
Beyond 5NM from shore-
Lake Superior from Grand Marais MI to Whitefish Point MI 5NM off
shore to the US/Canadian border-
357 PM EST Wed Dec 8 2021 /257 PM CST Wed Dec 8 2021/

This Hazardous Weather Outlook is for portions of Eastern Lake
Superior...Central Lake Superior and Western Lake Superior.

.DAY ONE...Tonight

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday

A few southerly gales up to 35 knots are possible across western
Lake Superior Thursday. South gales up to 40 knots are expected
over the eastern lake. See the latest Open Lakes Forecast and
Marine Weather Message for additional details.

North to northwest gales up to 40 knots are possible over the
eastern lake Saturday with a few gale gusts to 45 mph possible.
See the latest Open Lakes Forecast for additional details.

.SPOTTER INFORMATION STATEMENT...

The need for weather spotter reports is not anticipated at this
time.

LMZ221-248-250-092100-
Green Bay North of line from Cedar River MI to Rock Island
Passage-Seul Choix Point to Point Detour MI-
5NM East of a line from Fairport MI to Rock Island Passage-
357 PM EST Wed Dec 8 2021

This Hazardous Weather Outlook is for portions of Northern Lake
Michigan.

.DAY ONE...Tonight

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday

A few southerly gale force gusts up to 35 knots are possible
Thursday.

North to northwest gales of 35 to 40 knots are possible Saturday
behind a Colorado Low.

.SPOTTER INFORMATION STATEMENT...

The need for weather spotter reports is not anticipated at this
time.

Voss

The office that day

Everything else NWS Marquette, MI issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Dec 9, 4:06 AM ESTGale WatchMQT26 hr
Dec 9, 4:06 AM ESTSmall Craft AdvisoryMQT33 hr
Dec 9, 3:37 PM ESTWinter Storm WarningMQTAlger, Baraga, Delta, Dickinson, Gogebic, Houghton and 6 more48 hr
Dec 9, 3:37 PM ESTWinter Weather AdvisoryMQTHoughton, Keweenaw42 hr

Nearby

Winter Storm Watches in Michigan, 2021Every winter storm watch in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.